How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4485
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

im suffering witha severe anxiety disorder, am still waiting

This answer was rated:

im suffering witha severe anxiety disorder, am still waiting for my appoint for CBT and to see the pychiatrist, having them in about a month. im taking betablockers and olanzapine, which really don't seem to help anymore. im in a mess and feel ive got no where left to turn. im still at work which is slowly becoming a nightmare and im now scared of losing my job cos i just feel i simply cant do it anymore. has anybody else been throuhg this - did you come out the other end? i feel like ive tried everything and jsut dont know what to do anymore, does anybody have any advice?

Hi there ,


Welcome to Just answer !


Well, for anxiety disorder if you are taking olanzapine which is an antipsychotic and betablockers ,then no wonder your anxiety has worsened many a fold . You see olanzapine is used in treating psychotic epsiodes in schizophrenia , bipolar disorder , psychotic depression , and is not used for anxiety disorders , except in case of Obsessive compulsive disorder , where it is given in addition to an anti depressant .


So, my honest advise to you is to come off olanzapine , as it is of no use , if you are having generalizd axiety , in place of it , you should start on a combination of 1 anti depressant such as either paxil cr or prozac or zoloft or effexor xr and 1 anti anxiety drug such as buspar or klonopin or ativan .


This combination of 1 anti depressant and 1anti anxiety drug will be able to control your anxiety and relieve your symptoms , and later on when you get the appointment , you shall start on CBT , along with continuing on these 2 drugs.


Also , you may discuss the use of betablocker with your doctor in your case , now that you will have the right drugs to fight against anxiety , but olanzapine for sure needs to be brought off.


So, kindly discuss this with your doctor and start on the above mentioned 2 drug regime, and i am quite sure that this will relieve your anxiety.


I hope this helps..


I wish you all the best..


Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.





Dr. Kaushik and other Mental Health Specialists are ready to help you
Customer: replied 7 years ago.
thankyou, i have noticed my anxiety has increased since i starting taking the olanzapine, im really not sure wht he put me on it - do you think then it could have made my anxiety worse rather than better?
Customer: replied 7 years ago.
so it really could be the olanzapine that is making my anxiety worse then? i really dont understnad why my docotr put me on it then
I seriously do not know what was your doctor thinking , putting you on olanzapine for treating anxiety , this was uncalled for and kind of an unjustified treatment option , when you have the right set of drugs to control it effectively , as mentioned above .

Kindly show your doctor the below mentioned link , so that he knows , where to use olanzapine ..or shall i say where not to use it..

I hope this helps.. and please come off olanzapine and start on the above mentioned drug regime ,and i am quite sure that you will become much better and relieved of anxiety.

Dr. Kaushik and other Mental Health Specialists are ready to help you